Duke Mathematical Journal

Simplicity of singular spectrum in Anderson-type Hamiltonians

Vojkan Jakšić and Yoram Last

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study self-adjoint operators of the form Hω=H0+ω(n)(δn|·)δn, where the δn's are a family of orthonormal vectors and the ω(n)'s are independent random variables with absolutely continuous probability distributions. We prove a general structural theorem that provides in this setting a natural decomposition of the Hilbert space as a direct sum of mutually orthogonal closed subspaces, which are a.s. invariant under Hω, and that is helpful for the spectral analysis of such operators. We then use this decomposition to prove that the singular spectrum of Hω is a.s. simple

Article information

Duke Math. J., Volume 133, Number 1 (2006), 185-204.

First available in Project Euclid: 19 April 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47B80: Random operators [See also 47H40, 60H25]
Secondary: 47B25: Symmetric and selfadjoint operators (unbounded) 47A10: Spectrum, resolvent 81Q10: Selfadjoint operator theory in quantum theory, including spectral analysis 60H25: Random operators and equations [See also 47B80] 82B44: Disordered systems (random Ising models, random Schrödinger operators, etc.)


Jakšić, Vojkan; Last, Yoram. Simplicity of singular spectrum in Anderson-type Hamiltonians. Duke Math. J. 133 (2006), no. 1, 185--204. doi:10.1215/S0012-7094-06-13316-1. https://projecteuclid.org/euclid.dmj/1145452059

Export citation


  • R. Carmona and J. Lacroix, Spectral Theory of Random Schrödinger Operators, Probab. Appl., Birkhäuser, Boston, 1990.
  • D. J. Gilbert, On subordinacy and analysis of the spectrum of Schrödinger operators with two singular endpoints, Proc. Roy. Soc. Edinburgh Sect. A 112 (1989), 213--229.
  • V. Jak$\check\rm \ausc \hboxs$ić and Y. Last, Spectral structure of Anderson type Hamiltonians, Invent. Math. 141 (2000), 561--577.
  • —, A new proof of Poltoratskii's theorem, J. Funct. Anal. 215 (2004), 103--110.
  • I. S. Kac, Spectral multiplicity of a second-order differential operator and expansion in eigenfunction (in Russian), Izv. Akad. Nauk SSSR Ser. Mat. 27 (1963), 1081--1112.
  • P. Koosis, Introduction to $H_p$ spaces, 2nd ed., Cambridge Tracts in Math. 115, Cambridge, Cambridge Univ. Press, 1998.
  • Y. Last and B. Simon, in preparation.
  • A. G. Poltoratskii, The boundary behavior of pseudocontinuable functions, (in Russian), Algebra i Analiz 5 (1993), 189--210.; English translation in St. Petersburg Math. J. 5 (1994), 389--406.
  • F. Riesz and M. Riesz, Über die Randwerte einer analytischen Funktion, Quatrième Congrès des Math. Scand. (1916), 27--44.
  • B. Simon, Cyclic vectors in the Anderson Model, Rev. Math. Phys. 6 (1994), 1183--1185.
  • —, ``Spectral analysis of rank one perturbations and applications'' in Mathematical Quantum Theory, II: Schrödinger Operators (Vancouver, 1993), CRM Proc. Lecture Notes 8, Amer. Math. Soc., Providence, 1995, 109--149.
  • —, On a theorem of Kac and Gilbert, J. Funct. Anal. 223 (2005), 109--115.